Home > Riviste > Chirurgia > Fascicoli precedenti > Chirurgia 2020 August;33(4) > Chirurgia 2020 August;33(4):216-9

ULTIMO FASCICOLO
 

JOURNAL TOOLS

eTOC
Per abbonarsi
Sottometti un articolo
Segnala alla tua biblioteca
 

ARTICLE TOOLS

Publication history
Estratti
Permessi
Per citare questo articolo

 

CASE REPORT   

Chirurgia 2020 August;33(4):216-9

DOI: 10.23736/S0394-9508.19.04962-3

Copyright © 2019 EDIZIONI MINERVA MEDICA

lingua: Inglese

Open-heart surgery in a patient with severe heart failure with heparin-induced thrombocytopenia

Yasunobu KONISHI , Yoshimori ARAKI, Genta TAKEMURA, Takafumi TERADA, Osamu KAWAGUCHI

Department of Cardiac Surgery, Toyota Kosei Hospital, Toyota, Japan



Type II heparin-induced thrombocytopenia (HIT) is an immune reaction to HIT antibodies. This serious adverse event associated with the administration of heparin causes arteriovenous thrombosis and a significant reduction in the platelet count. In patients presenting with a high index of suspicion for signs of HIT, immediate cessation of heparin therapy is necessary. Although the administration of heparin as an anticoagulant is indispensable in those undergoing cardiovascular surgery, it is difficult to use heparin in patients with HIT prior to conversion of their HIT antibodies to a negative status. Recently, we performed urgent open-heart surgery to treat severe heart failure in a patient with HIT. We used argatroban and nafamostat mesilate as heparin substitutes during cardiopulmonary bypass (CPB). There was no intraoperative clot formation in the CPB circuit, and the anticoagulant effect of argatroban persisted for a prolonged period of 6 hours, thus facilitating a successful operation. We report our perioperative management of anticoagulant therapy and the postoperative course in this patient.


KEY WORDS: Thrombocytopenia; Heparin; Cardiac surgical procedures; Argatroban; Nafamostat

inizio pagina